Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 11, 2021Cheatham County, Dickson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 11, 2021, 5:01 PM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 5:01 PM CDT (22:01 UTC)
Expired
Jun 11, 2021, 5:45 PM CDT
In force
44 min
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Dickson County, TN

The radar

The Ft Campbell radar (KHPX), 46 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS84 KOHX 112201
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
501 PM CDT Fri Jun 11 2021
 
TNZ006-025>027-112245-
Dickson TN-Davidson TN-Cheatham TN-Montgomery TN-
501 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON...CENTRAL
DICKSON...SOUTHEASTERN MONTGOMERY AND CHEATHAM COUNTIES UNTIL 545 PM
CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Clarksville, moving south at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dickson, Ashland City, Clarksville, White Bluff, Kingston Springs,
Pegram, Pleasant View, Charlotte, Vanleer, Slayden, Cheatham Dam,
Bells Bend and Cunningham.

This includes the following highways...
 Interstate 40 between mile markers 199 and 201.
 Interstate 24 between mile markers 16 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3648 8713 3611 8687 3608 8749 3649 8743
TIME...MOT...LOC 2201Z 353DEG 17KT 3637 8728 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:51 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 1:51 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
151 PM CDT Fri Jun 11 2021

.DISCUSSION...

Showers are finally starting to blossom across Middle TN. In
fact, at forecast time, we've finally seen our first CtG lightning
strike. Most of today's activity is going to be weak and
meaningless, much like it's been the last few days. Maybe a wind
gust to 40 mph and some very heavy rain. We've been lacking shear
(which we still are today), but the other thing we've been missing
is a lifting mechanism. We might actually have one today. Cloud
cover west to east across Middle TN is causing a fairly tight
temperature gradient and this differential heating boundary could
be one of those tripping mechanisms we need for a few stronger
storms to develop. Again, it won't be widespread as organization
is very unlikely, but worth keeping an eye to the sky this
afternoon and into the evening hours. Storms should start to wane
by midnight, but as they do, we could see some fog start to
develop. Some areas could be patchy and dense.

Rain chances are expected to fall off after today. Will they go
completely away? Not until next week, but this weekend's rain
chances should be fairly minimal as we lose the influence of upper
troughing over the region. Problem is, less rain/clouds means
it's going to heat up pretty significantly and it won't be at the
expense at humidity. Heat Index values will be pushing 100 degrees
in a few spots Saturday and Sunday afternoons.

Two waves of dry air are still expected to swing through the mid-
state this week. After some 90s Sat-Sun-Mon, mid 80s with much
lower humidity is still expected by Wed-Thu. The best part is
we'll have an opportunity to dry out a bit, as well.

Extended guidance has been persistent in developing something
tropical in the northern Gulf of Mexico towards the end of the
week. Timing/strength/realism is still up in the air, but one
thing I would expect is the heat and humidity to return by next
weekend. PoPs are still up in the air.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered showers and thunderstorms will continue today before
the influence of a slow moving upper trough finally moves east
tonight into Saturday. Where rain falls, it could be very heavy.
Shower and storm coverage will be greatest at CSV and lowest at
CKV. As showers and storms taper off after 00Z, areas of fog and
stratus will form and impact all sites through the night. All
sites will improve quickly to VFR after 14Z. Winds will be out of
the west this afternoon, becoming north tonight, generally less
than 10KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  91  71  91  68 /  40  20  10  20  10
Clarksville    70  90  70  89  66 /  20  20  20  20  10
Crossville     66  83  66  84  65 /  60  20  10  20  10
Columbia       70  90  71  90  68 /  40  20  10  20  10
Lawrenceburg   70  89  69  90  68 /  40  20  10  20  10
Waverly        71  89  71  89  67 /  20  20  20  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........13
Hazardous weather outlook, Jun 11, 5:15 AM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
515 AM CDT Fri Jun 11 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-121015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
515 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A couple strong thunderstorms with heavy downpours which could cause
localized flooding and gusty winds are possible along and east of
I-65.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

10

In the hours before

Special weather statement, Jun 11, 4:31 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT Fri Jun 11 2021

TNZ006-025-026-112200-
Dickson TN-Cheatham TN-Montgomery TN-
431 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DICKSON...CENTRAL
MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 500 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clarksville, moving southeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Clarksville, Pleasant View, Cunningham and Cheatham Dam.

This includes Interstate 24 between mile markers 7 and 17.

LAT...LON 3659 8720 3648 8712 3646 8713 3644 8710
      3632 8700 3630 8743 3654 8745
TIME...MOT...LOC 2131Z 332DEG 19KT 3652 8733

Whitehead
Special weather statement, Jun 11, 4:32 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
432 PM CDT Fri Jun 11 2021

TNZ008-028-112215-
Wilson TN-Sumner TN-
432 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMNER AND CENTRAL WILSON
COUNTIES UNTIL 515 PM CDT...

At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gallatin to 7 miles northwest of Lebanon.
Movement was south at 20 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Bledsoe Creek State Park and Cottontown.

This includes the following highways...
 Interstate 40 between mile markers 231 and 242.
 Interstate 840 between mile markers 72 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3651 8641 3629 8631 3611 8615 3603 8633
      3643 8658
TIME...MOT...LOC 2131Z 348DEG 8KT 3638 8647 3630 8641

FB
Special weather statement, Jun 11, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
501 PM CDT Fri Jun 11 2021

TNZ006-025>027-112245-
Dickson TN-Davidson TN-Cheatham TN-Montgomery TN-
501 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON...CENTRAL
DICKSON...SOUTHEASTERN MONTGOMERY AND CHEATHAM COUNTIES UNTIL 545 PM
CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Clarksville, moving south at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dickson, Ashland City, Clarksville, White Bluff, Kingston Springs,
Pegram, Pleasant View, Charlotte, Vanleer, Slayden, Cheatham Dam,
Bells Bend and Cunningham.

This includes the following highways...
 Interstate 40 between mile markers 199 and 201.
 Interstate 24 between mile markers 16 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3648 8713 3611 8687 3608 8749 3649 8743
TIME...MOT...LOC 2201Z 353DEG 17KT 3637 8728

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:31 PM CDTSpecial Weather StatementOHXMontgomery29 min
Jun 11, 4:32 PM CDTSpecial Weather StatementOHXSumner, Wilson43 min
Jun 11, 5:32 PM CDTSpecial Weather StatementOHXCannon43 min
Jun 11, 6:16 PM CDTSpecial Weather StatementOHXCannon, Rutherford, Warren44 min
Jun 11, 6:39 PM CDTAreal Flood AdvisoryOHXCannon, Rutherford, Wilson2 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.